| Catalog Number |
8065149530 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.10.A sample was not received at the manufacturing site; however the attached customer photo confirms the reported issue of loose tip and bent cannula.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The attached photo confirms the silicone tip detached from the cannula and bent cannula; however since a sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected for the soft tip during the manufacturing process to ensure that the product meets release acceptance criteria.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A customer reported that during a vitrectomy retinal surgery tip was loose and cannula was bent which could not be used.The surgery was completed.There was no reports of patient harm.
Additional Manufacturer Narrative
One opened soft tip cannula hub in a blister/in a bag was received for the report of loose tip, bent cannula.Sample was visually inspected and found to be nonconforming, cannula was broken off of the hub.Since the cannula was not returned a visual for soft tip detachment could not be performed.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The photo given by the customer were reviewed by the manufacturing site.Photo shows a bent cannula with silicone soft tip detached from cannula.Photo also shows label with reported lot number.Reported issue was can be confirmed from photo.The given photo confirms the soft tip is detached from the cannula; however, because the cannula was not returned a root cause could not be determined.The evaluation of the returned sample confirms that cannula was broken off of hub.The sample was returned opened and without the cannula, therefore how and when the cannula became bent and silicon soft tip detached from cannula could not be determined from this investigation.The most likely cause is from improper handling of the product.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).